Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 327, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 20, 2002, 12:16 PM CDT for Lowndes County, Noxubee County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2002, 12:16 PM CDT (17:16 UTC)
- Expired
- Jul 20, 2002, 1:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Lowndes County, MS, Noxubee County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1836 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
080
WUUS54 KJAN 201716
SVRJAN
MSC087-103-201800-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1215 PM CDT SAT JUL 20 2002
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI
NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI
* UNTIL 100 PM CDT
* AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHWEST OF CRAWFORD...MOVING
SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR CRAWFORD AT 1220 PM CDT
BE NEAR BROOKSVILLE AT 1230 PM CDT
LAT...LON 3338 8865 3329 8867 3328 8881 3317 8881
3311 8857 3324 8847What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 11:55 AM CDT, 21 minutes earlier.
Area forecast discussion, Jul 20, 11:55 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1155 AM CDT SAT JUL 20 2002 UPDATED ZONES TO INCREASE POPS ACROSS NORTHERN ZONES. ALSO ADJUSTED CLOUDS AND WIND DIRECTIONS FOR SOME OR ALL OF THE NORTHERN ZONES. A COMPLEX OF STORMS NOW CENTERED IN OKTIBBEHA COUNTY WILL CONTINUE TO MOVE TOWARDS THE SOUTHEAST. OUTFLOW BOUNDARIES FROM THESE STORMS WILL LEAD TO CONTINUED THUNDERSTORM DEVELOPMENT ACROSS NORTHEASTERN SECTIONS OF THE FORECAST AREA. ALSO INCREASED POPS IN NORTHWEST DUE TO A BOUNDARY...NOTED ON VISIBLE SATELLITE IMAGERY...THAT SHOULD HELP INITIATE CONVECTION THERE IN THE NEXT SEVERAL HOURS. DUE TO CLOUDINESS AND CONVECTION IN THE NORTHEASTERN ZONES...I DECREASED MAXIMUM TEMPERATURE FORECAST SLIGHTLY FOR THIS AFTERNOON. NO CHANGES MADE TO CENTRAL/SOUTHERN ZONES. .JAN... AR...NONE. LA...NONE. MS...NONE. 15
In the hours before
Special weather statement, Jul 20, 7:01 AM CDT, 5 hours 15 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 701 AM CDT SAT JUL 20 2002 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE REGION THROUGH THIS EVENING. AS TEMPERATURES RISE INTO THE MID 90S...INSTABILITY WILL BE GREAT ENOUGH TO PRODUCE ISOLATED SEVERE THUNDERSTORMS. THE HIGHEST PROBABILITY OF SEEING SEVERE STORMS...WILL BE GENERALLY SOUTH OF A LINE FROM BELZONI TO MACON MISSISSIPPI...AND EAST OF A LINE FROM YAZOO CITY TO JACKSON TO COLUMBIA MISSISSIPPI. THE MOST ACTIVE TIME FOR SEVERE WEATHER WILL BE BETWEEN 1 AND 7 PM. ANY SEVERE STORM WILL BRING THE POSSIBILITY OF SMALL HAIL AND DAMAGING WINDS GUSTS TO 60 MPH. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER...MAY BE NECESSARY THIS AFTERNOON. ...SEASONAL THREATS... THE HEAT INDEX WILL ONCE AGAIN REACH THE 105 TO 110 DEGREE MARK AT MANY LOCATIONS TODAY. AFTERNOON TEMPERATURES WILL CLIMB INTO THE MID 90S OVER A GOOD PORTION OF THE REGION THIS AFTERNOON. THOSE TEMPERATURES...AND HIGH RELATIVE HUMIDITIES...WILL PRODUCE HEAT INDICES AROUND 105 DEGREES AFTER 2 PM TODAY. HEAT INDICES NEAR 110 DEGREES WILL BE POSSIBLE...ESPECIALLY OVER SOUTH AND EAST MISSISSIPPI. PEOPLE INVOLVED IN OUTDOOR ACTIVITIES SHOULD DRINK PLENTY OF LIQUIDS AND AVOID OVER EXERTION DURING THE AFTERNOON HOURS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Jul 20, 11:46 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1146 AM CDT SAT JUL 20 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1141 AM 3NW ADATON MS WIND DAMAGE
07/20/02 OKTIBBEHA POWERLINES DOWN REPORTED
BY OKTIBBEHA COUNTY
SHERIFFS OFFICE.Local storm report, Jul 20, 12:07 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1207 PM CDT SAT JUL 20 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1141 AM 3NW ADATON MS WIND DAMAGE
07/20/02 OKTIBBEHA POWERLINES DOWN REPORTED
BY OKTIBBEHA COUNTY
SHERIFFS OFFICE.
1200 PM 3W STARKVILLE MS WIND DAMAGE
07/20/02 OKTIBBEHA NUMEROUS TREES AND
POWERLINES REPORTED DOWN
BY EOCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:29 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 31 min |
| Jul 20, 11:29 AM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 46 min |
| Jul 20, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 45 min |
| Jul 20, 5:51 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 44 min |
| Jul 20, 6:23 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.